Monoamine oxidase inhibitors, opioid analgesics and serotonin toxicity.

@article{Gillman2005MonoamineOI,
  title={Monoamine oxidase inhibitors, opioid analgesics and serotonin toxicity.},
  author={Peter Gillman},
  journal={British journal of anaesthesia},
  year={2005},
  volume={95 4},
  pages={434-41}
}
Toxicity resulting from excessive intra-synaptic serotonin, historically referred to as serotonin syndrome, is now understood to be an intra-synaptic serotonin concentration-related phenomenon. Recent research more clearly delineates serotonin toxicity as a discreet toxidrome characterized by clonus, hyper-reflexia, hyperthermia and agitation. Serotonergic side-effects occur with serotonergic drugs, and overdoses of serotonin re-uptake inhibitors (SRIs) frequently produce marked serotonergic… CONTINUE READING
Highly Influential
This paper has highly influenced 13 other papers. REVIEW HIGHLY INFLUENTIAL CITATIONS
Recent Discussions
This paper has been referenced on Twitter 5 times over the past 90 days. VIEW TWEETS
Blog posts, news articles and tweet counts and IDs sourced by
Altmetric.com